MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US ATTUNE TIBIAL DRILL TOWER; DRILL GUIDES

DEPUY ORTHOPAEDICS INC US ATTUNE TIBIAL DRILL TOWER; DRILL GUIDES
Catalog Number 254500131
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/30/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the pins of the instrument are deformed/bent.No surgical delay, no adverse patient consequences.The issue was identified in central sterile supply department (cssd).
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: hcp is complaining the instrument as the pins are deformed/bent.No surgical delay, no adverse patient consequences.Seen in cssd.The product was returned to j&j medtech orthopaedics for evaluation.Visual analysis of the returned device found that the attune tibial drill tower exhibits signs of heavy wear at the inner section where assembles with its mating device.Additionally has one pin slightly deformed.The observed condition was identified as an end of life indicator; damage consistent with repeated use and servicing.The lifecycle requirements of the device are event related and depend on the use and inspection of the device in clinical practice.As the device can be damaged on the first or 100th use, the device must be properly inspected prior to each surgical use.Refer to the device/country specific ifu for information related to end of life, reprocessing instructions, and inspection procedures.A functional test was not performed since it was not applicable to the complaint condition.A dimensional inspection was not performed since it was not applicable to the complaint condition.The overall complaint was confirmed as the observed condition of the attune tibial drill tower would have contributed to the complained issue.Based on the investigation findings, the potential cause is traced to end of life, and it has been determined that no corrective and/or preventative action is required.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of j&j medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot: 1) quantity manufactured: (b)(4).2) date of manufacture: 11/29/2017.3) any anomalies or deviations identified in dhr: for part number 254500131 1 piece was scrapped due to an od being u/s, 2 pieces were scrapped due to a linear feature being u/s, 1 was scrapped due to a linear feature being o/s, 1 piece was scrapped for workmanship, and 1 piece was scrapped due to equipment failure.4) expiry date: n/a 5) ifu reference: ifu-0902-00-836 rev g.Added: d9, h4.Corrected: h3.

Brand Name
ATTUNE TIBIAL DRILL TOWER
Common Device Name
DRILL GUIDES
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
Manufacturer Contact
elba bello
700 orthpaedic dr.
warsaw, IN 46581
9083863534
MDR Report Key23349772
Report Number1818910-2025-17925
Device Sequence Number7957153
Product Code HWT
UDI-Device Identifier10603295130956
UDI-Public(01)10603295130956(10)SO2031854
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number254500131
Device Lot NumberSO2031854
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 09/30/2025
Supplement Date Received by Manufacturer10/29/2025
Initial Report FDA Received Date10/21/2025
Supplement Report FDA Received Date10/30/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/29/2017
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown